Patient: I have a poor immune system due to long term steroid medication, so will I catch shingles from my husband, if he gets a rash after having the shingles vaccine jab?
Symptoms: Poor immune system due to long term steroid medication.
Doctor: Hello,Thanks for the query to ATD for an opinion,Some people who get the shingles vaccine will develop a chickenpox -like rash near the place where they were vaccinated. As a precaution, this rash should be covered until it disappears. Well if your husband gets a shingles rash after vaccination it is likely to be short lived or localised to the site of vaccination.Considering that you have poor immune system being on steroids for long, you may contract shingles if you happen to come in contact with the lesion at that time ,theoretically yes, but there is no documentation of a person getting chickenpox from someone who has received the shingles vaccine (which contains varicella zoster virus).So CDC still maintains that it is safe to be around infants and young children, pregnant women, or people with weakened immune systems after one gets the shingles vaccine.I hope i have answered your query in detail,Wishing you good health,Regards